MAUDE Adverse Event Report: APPLIED MEDICAL RESOURCES C0R39,KII15X150MM Z-THR OPT SEP SYS 6/BX; LAPAROSCOPE, GENERAL & PLASTIC SURGERY

APPLIED MEDICAL RESOURCES C0R39,KII15X150MM Z-THR OPT SEP SYS 6/BX; LAPAROSCOPE, GENERAL & PLASTIC SURGERY
Model Number C0R39
Medical Device Problem Codes Material Fragmentation (1261); Detachment of Device or Device Component (2907)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 11/03/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
No product is being returned to applied medical for evaluation.A follow-up report will be provided upon completion of investigation.
 
Event or Problem Description
Procedure performed: lap gastric sleeve event description: during the case the specimen was about to be removed from the port site with a bag, the 15mm trocar was removed and the specimen was removed successfully.The surgeon then noticed a small black object on the screen.The surgeon then removed two objects from the peritoneum.The removed objects were compared to a new 15mm trocar to confirm it had come from the used c0r39.The surgeon was satisfied it has been removed from the patient and did not request an x-ray.Additional information received via email from applied team member on november 5, 2020: i spoke with the surgeon regarding this incident this morning.His incident report is attached.Further information as stated below is that ¿leaking¿ was heard on entry of an instrument.The port was inspected appeared ok but then in replacing the port and inserting the instrument the objects in the abdomen were seen.The instrument being used in the port was a [non-applied] black stapler.Incident report received via email from user facility on 05nov20: after i introduced an instrument through, the valve started leaking, i fully removed the part and could not see a problem, so replaced and continued to use the part.Two minutes later we saw two free pieces of the part lying in abdomen.We then pulled apart the part (pulled of black valve) and saw broken part internally.Patient status: patient is fine, no further action needed.
 
Event or Problem Description
Procedure performed: lap gastric sleeve.Event description: during the case the specimen was about to be removed from the port site with a bag, the 15mm trocar was removed and the specimen was removed successfully.The surgeon then noticed a small black object on the screen.The surgeon then removed two objects from the peritoneum.The removed objects were compared to a new 15mm trocar to confirm it had come from the used c0r39.The surgeon was satisfied it has been removed from the patient and did not request an x-ray.Additional information received via email from applied team member on november 5, 2020: i spoke with the surgeon regarding this incident this morning.His incident report is attached.Further information as stated below is that ¿leaking¿ was heard on entry of an instrument.The port was inspected appeared ok but then in replacing the port and inserting the instrument the objects in the abdomen were seen.The instrument being used in the port was a [non-applied] black stapler.Incident report received via email from user facility on 05nov2020: after i introduced an instrument through, the valve started leaking, i fully removed the part and could not see a problem, so replaced and continued to use the part.Two minutes later we saw two free pieces of the part lying in abdomen.We then pulled apart the part (pulled of black valve) and saw broken part internally.Patient status: patient is fine, no further action needed.
 
Additional Manufacturer Narrative
The event unit was not returned to applied medical for evaluation.However, photographs of the event unit were provided.Visual inspection of the photographs confirmed that the septum, an internal rubber component of the seal, was fragmented.The fragmented septum confirmed the complainant¿s experience of seal leakage.Engineering also observed that the shield, an internal plastic component of the seal, had dislodged from the seal.Based on the description of the event, it is likely that the reported event was caused by non-axial insertion or removal of instruments (stapler) through the trocar.Applied medical¿s instructions for use (ifu) states that, "extra care should be used when inserting angular and asymmetrical instruments, such as 'j' hooks and clip appliers.All instruments should be centered axially when inserted through the seal to prevent tearing." the event is being reported due to the shield dislodgement that was observed in the photographs that were provided to applied medical.Seal leakage and septum fragmentation are not considered to be reportable as they are unlikely to cause or contribute to death or serious injury.

Brand Name
C0R39,KII15X150MM Z-THR OPT SEP SYS 6/BX
Common Device Name
LAPAROSCOPE, GENERAL & PLASTIC SURGERY
Manufacturer (Section D)
APPLIED MEDICAL RESOURCES
22872 avenida empresa
rancho santa margarita CA 92688
MDR Report Key10830030
Report Number2027111-2020-00615
Device Sequence Number3644358
Product Code GCJ
UDI-Device Identifier00607915116446
UDI-Public(01)00607915116446(17)230408(30)01(10)1385003
Combination Product (Y/N)N
Initial Reporter CountryAS
PMA/510(K) Number
K060096
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 12/03/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/08/2023
Device Model NumberC0R39
Device Catalogue Number101415901
Device Lot Number1385003
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 11/04/2020
Supplement Date Received by Manufacturer11/04/2020
Initial Report FDA Received Date11/12/2020
Supplement Report FDA Received Date12/03/2020
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
COVIDIEN BLACK STAPLER.